Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 1, NWS Mobile, AL

January 1, 20229 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this wind advisory at Jan 1, 2022, 10:53 PM CST for 9 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Jan 2, 2022, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2022, 10:53 PM CST (04:53 UTC)
In effect from
Jan 2, 2022, 12:00 PM CST
Expired
Jan 3, 2022, 3:00 AM CST
In force
15 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

105 
WWUS74 KMOB 020453
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1053 PM CST Sat Jan 1 2022

ALZ263>266-FLZ202-204-206-021300-
/O.NEW.KMOB.WI.Y.0001.220102T1800Z-220103T0900Z/
/O.CON.KMOB.WI.Y.0021.000000T0000Z-220102T0600Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, 
Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, 
Valparaiso, and Wright
1053 PM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 3 AM CST MONDAY...

* WHAT...For the first Wind Advisory, southwest winds 15 to 20 
  mph with gusts up to 30 mph. For the second Wind Advisory, 
  northwest winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...In Alabama, Mobile Central, Baldwin Central, Mobile 
  Coastal and Baldwin Coastal Counties. In Florida, Escambia 
  Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties.

* WHEN...For the first Wind Advisory, until midnight CST 
  tonight. For the second Wind Advisory, from noon Sunday to 3 
  AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-020600-
/O.CON.KMOB.WI.Y.0021.000000T0000Z-220102T0600Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
1053 PM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 15 to 25 mph with gusts to 35 mph.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
309 
WWUS74 KMOB 021017
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
417 AM CST Sun Jan 2 2022

ALZ263>266-FLZ202-204-206-021900-
/O.CON.KMOB.WI.Y.0001.220102T1800Z-220103T0900Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, 
Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, 
Valparaiso, and Wright
417 AM CST Sun Jan 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST
MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...In Alabama, Mobile Central, Baldwin Central, Mobile 
  Coastal and Baldwin Coastal Counties. In Florida, Escambia 
  Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties.

* WHEN...Noon until 3 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
320 
WWUS74 KMOB 021845
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1245 PM CST Sun Jan 2 2022

ALZ263>266-FLZ202-204-206-030400-
/O.CON.KMOB.WI.Y.0001.000000T0000Z-220103T0900Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, 
Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, 
Valparaiso, and Wright
1245 PM CST Sun Jan 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph.
  Highest winds along the immediate coast. 

* WHERE...In Alabama, Baldwin Coastal, Mobile Coastal, Baldwin 
  Central and Mobile Central Counties. In Florida, Santa Rosa 
  Coastal, Okaloosa Coastal and Escambia Coastal Counties.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JLH
907 
WWUS74 KMOB 030219
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
819 PM CST Sun Jan 2 2022

ALZ059-060-FLZ201-203-205-030900-
/O.EXA.KMOB.WI.Y.0001.000000T0000Z-220103T0900Z/
Escambia-Covington-Escambia Inland-Santa Rosa Inland-
Okaloosa Inland-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Century, Molino, Walnut Hill, Jay, Milton, and Crestview
819 PM CST Sun Jan 2 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...In Alabama, Escambia and Covington Counties. In 
  Florida, Escambia Inland, Santa Rosa Inland and Okaloosa 
  Inland Counties.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ263>266-FLZ202-204-206-030900-
/O.CON.KMOB.WI.Y.0001.000000T0000Z-220103T0900Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, 
Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, 
Valparaiso, and Wright
819 PM CST Sun Jan 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph. 
  Highest winds along the immediate coast.

* WHERE...In Alabama, Baldwin Coastal, Mobile Coastal, Baldwin 
  Central and Mobile Central Counties. In Florida, Santa Rosa 
  Coastal, Okaloosa Coastal and Escambia Coastal Counties.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
195 
WWUS74 KMOB 030244
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
844 PM CST Sun Jan 2 2022

ALZ054>058-262-030900-
/O.EXA.KMOB.WI.Y.0001.000000T0000Z-220103T0900Z/
Wilcox-Monroe-Conecuh-Butler-Crenshaw-Baldwin Inland-
Including the cities of Camden, Pine Hill, Homewood, Monroeville,
Evergreen, Greenville, Brantley, Luverne, and Stockton
844 PM CST Sun Jan 2 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Wilcox, Monroe, Conecuh, Butler, Crenshaw and Baldwin 
  Inland Counties.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ059-060-263>266-FLZ201>206-030900-
/O.CON.KMOB.WI.Y.0001.000000T0000Z-220103T0900Z/
Escambia-Covington-Mobile Central-Baldwin Central-Mobile Coastal-
Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, 
Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, and Wright
844 PM CST Sun Jan 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...In Alabama, Escambia and Covington Counties. In 
  Florida, Escambia Inland, Santa Rosa Inland and Okaloosa 
  Inland Counties.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Jan 1, 5:52 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Jan 1, 5:52 PM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
552 PM CST Sat Jan 1 2022

.NEAR TERM UPDATE /Now Through Sunday night/...A deep upper level
shortwave system will move east against an upper ridge stretching
north over the East Coast. These two upper features working
against each other will bring strong south to southwesterly deep
layer flow to the Southeast today into Sunday before the axis of
the system moves east of the forecast area by the end of the day
Sunday. Strong low/mid level jets will bring strong mid/upper
level support for strong to severe storms tonight into Sunday. The
south to southwesterly low level flow is passing over cooler
waters over the north-central Gulf of Mexico and protected waters,
creating a cooler boundary layer in combination with subsidence
from the upper ridge to create a strong inversion in the model
soundings across the forecast area. centered around 700mb. All
indicate that this inversion is gone by 06z/midnight tonight or a
bit earlier as the upper trough approaches and the eastern upper
ridge shifts east and flattens. A strong cold front associated
with the approaching shortwave trough begins moving across the
forecast area after 07-09z(1-3am) tonight.

For today..guidance is indicating MLCapes of 700-1000J/kg, mainly
over the Lower Mississippi River Valley and western portions of the
Southeast along with Effective Bulk Shear values (EBWD) of 55-70kts,
all more than enough for strong to severe storms this afternoon into
this evening. Limiting the risk of severe storms is the 700mb
inversion. May see a few strong to marginally severe storms this
afternoon into this evening if a taller storm can grab stronger
winds (50kts +/- at 850-800mb) above the surface, but the risk is
Marginal at this point. A problem lies with the time frame after
06z/midnight as the inversion lifts out as the upper trough
approaches. With decent instability (MLCapes of 500-700J/kg)
continuing along with strong upper support, the risk of strong to
severe storms continues. With a linear profile to the winds ahead of
the approaching front, am expecting a squall line to move across the
area ahead of the front. Again, if taller storms can grab the
stronger above surface winds and direct them to the surface (DCapes
of 300-700J/kg will help), damaging winds are possible.

The strong low level flow is bringing windy conditions across the
forecast area at this time, and am expecting these to continue
through the evening hours tonight. A Wind Advisory is in effect at
this point until 06z/midnight tonight. Also, the strong onshore
winds  and increased swell are creating a rough surf and a High Risk
of Rip Currents at this time. Am expecting both to continue through
Sunday until stronger post-frontal winds reverse high onshore swell.

Temperatures today though tonight are expected to remain well above
seasonal norms with upper subsidence helping. Temperatures topping
out in the upper 70s to near 80 range this afternoon are expected,
with low temperatures tonight generally in the upper 60s to low 70s,
mainly along and east of the Alabama River. With the cold front
starting to move across the forecast area tonight, mid 60s are
expected west of the Alabama. With the cold front moving over and
east of the forecast area Sunday, and areas west of the Alabama
seeing dropping temperatures through the day, temperatures for
Sunday will see a northwest to southeast gradient, ranging from low
to mid 60s over Choctaw and Wayne counties to mid 70s over the
western Florida panhandle. /16

&&

.AVIATION...
00Z issuance...A more involved aviation forecast is on tap for the
night. Expect MVFR to at times IFR ceilings to exist across the
region through the overnight hours. Adequate vertical mixing
through the night will help to deter any fog development over
land, and will aid in keeping surface winds strong out of the
south this evening at 15 to 20kts gusting to 25kts. These winds
will gradually shift more southwesterly as the night wears on
before becoming westerly and northwesterly by late morning into
the afternoon hours Sunday with the passage of a powerful cold
front. Generally anticipating shower and thunderstorm activity to
remain minimal through the 06z hour before increasing in coverage
from northwest to southeast as the front moves into the area. Any
showers and storms will be capable of reducing ceilings and
visibility, as well as producing strong gusty winds. Once the
front has passed, anticipate ceilings to improve to MVFR during
the afternoon hours. MM/25

&&

.PREV DISCUSSION... /issued 321 PM CST Sat Jan 1 2022/

NEAR TERM UPDATE /Now Through Sunday/...A deep upper level
shortwave system will move east against an upper ridge stretching
north over the East Coast. These two upper features working
against each other will bring strong south to southwesterly deep
layer flow to the Southeast today into Sunday before the axis of
the system moves east of the forecast area by the end of the day
Sunday. Strong low/mid level jets will bring strong mid/upper
level support for strong to severe storms tonight into Sunday. The
south to southwesterly low level flow is passing over cooler
waters over the north-central Gulf of Mexico and protected waters,
creating a cooler boundary layer in combination with subsidence
from the upper ridge to create a strong inversion in the model
soundings across the forecast area. centered around 700mb. All
indicate that this inversion is gone by 06z/midnight tonight or a
bit earlier as the upper trough approaches and the eastern upper
ridge shifts east and flattens. A strong cold front associated
with the approaching shortwave trough begins moving across the
forecast area after 07-09z(1-3am) tonight.

For today..guidance is indicating MLCapes of 700-1000J/kg, mainly
over the Lower Mississippi River Valley and western portions of the
Southeast along with Effective Bulk Shear values (EBWD) of 55-70kts,
all more than enough for strong to severe storms this afternoon into
this evening. Limiting the risk of severe storms is the 700mb
inversion. May see a few strong to marginally severe storms this
afternoon into this evening if a taller storm can grab stronger
winds (50kts +/- at 850-800mb) above the surface, but the risk is
Marginal at this point. A problem lies with the time frame after
06z/midnight as the inversion lifts out as the upper trough
approaches. With decent instability (MLCapes of 500-700J/kg)
continuing along with strong upper support, the risk of strong to
severe storms continues. With a linear profile to the winds ahead of
the approaching front, am expecting a squall line to move across the
area ahead of the front. Again, if taller storms can grab the
stronger above surface winds and direct them to the surface (DCapes
of 300-700J/kg will help), damaging winds are possible.

The strong low level flow is bringing windy conditions across the
forecast area at this time, and am expecting these to continue
through the evening hours tonight. A Wind Advisory is in effect at
this point until 06z/midnight tonight. Also, the strong onshore
winds  and increased swell are creating a rough surf and a High Risk
of Rip Currents at this time. Am expecting both to continue through
Sunday until stronger post-frontal winds reverse high onshore swell.

Temperatures today though tonight are expected to remain well above
seasonal norms with upper subsidence helping. Temperatures topping
out in the upper 70s to near 80 range this afternoon are expected,
with low temperatures tonight generally in the upper 60s to low 70s,
mainly along and east of the Alabama River. With the cold front
starting to move across the forecast area tonight, mid 60s are
expected west of the Alabama. With the cold front moving over and
east of the forecast area Sunday, and areas west of the Alabama
seeing dropping temperatures through the day, temperatures for
Sunday will see a northwest to southeast gradient, ranging from low
to mid 60s over Choctaw and Wayne counties to mid 70s over the
western Florida panhandle. /16

SHORT TERM /Sunday night Through Tuesday night/...The axis of the
upper-level trough, which approaches our region during the near-
term, passes overhead late Sunday evening. After passing, it ejects
northeastward, pushing off the Eastern Seaboard by Monday afternoon.
In its wake, upper-level flow becomes mainly zonal for the remainder
of the period. At the surface, the strong cold front clears the area
Sunday evening. A large and expansive high pressure moves in from
the central US, ushering in a much cooler and drier airmass. The
high continues to gradually shift eastward throughout the period,
pushing into the western Atlantic by Tuesday evening. A weak upper-
level shortwave does seem to move across the area on Tuesday
afternoon, but with the surface high in place, and PWATs remaining
below 0.5 inches throughout the period, not expecting any rain to
accompany it.

After the front passes on Sunday evening, strong northwesterly winds
develop. The strongest winds will be felt over the local marine
zones, where gale force wind gusts are expected from Sunday evening
through early Monday morning, gradually decreasing throughout the
day on Monday as the front pushes further away and high pressure
builds in. The other big story in the short term is the big drop in
temperatures. With strong cold air advection in place, lows on
Sunday night will mainly be in the low to mid 30s, with a few
northwestern locations even dropping into the upper 20s. Similar
lows will be seen Monday night. Monday's highs will only get up to
the upper 40s to lower 50s west of I-65 and mid 50s to the east.
Tuesday's highs will be a touch warmer, ranging from the mid 50s to
lower 60s. As the high moves east throughout the day on Tuesday,
winds shift from northerly to southeasterly by evening. This will
allow for lows on Tuesday night to be warmer than previous nights,
with lows ranging from the upper 30s to lower 40s north, to mid to
upper 40s near and along the coast. Lastly, the HIGH RISK of rip
currents continues through Sunday night, becoming a MODERATE RISK on
Monday through the remainder of the period. /96

EXTENDED TERM /Wednesday Through Saturday/...Zonal flow aloft gains
a slight onshore component as longwave troughing pushes in over the
central US. An initial trough pushes eastward Wednesday night,
however, it looks to stay well north of our local area. A second,
deeper-amplitude trough pushes southeastward by Thursday evening.
After it passes over our region, flow aloft becomes northwesterly
early Friday morning, zonal by Friday afternoon, and finally
southwesterly by Saturday morning as toughing sets up over the
western US. At the surface, high pressure over the southeast US
continues pushing eastward. A strong cold front, in association with
the second trough, begins to approach the region on Thursday. Out
ahead of the front, southerly to southwesterly flow allows for some
low-level moisture to return to the region, however, with flow aloft
remaining mostly zonal, PWATs only briefly increase to around 1.0-
1.2 inches before the front clears the region late Thursday evening.
Some scattered shower activity looks to accompany the front, but
have not included any mention of thunder at this time, as
instability looks to be rather meager. Once the front passes,
northerly flow returns as high pressure builds into the central US.
Winds gradually shift to southeasterly by Saturday as the high
pushes eastward.

Highs on both Wednesday and Thursday look to be in the 60s areawide.
Lows Wednesday night will range from the mid 40s north to mid 50s
south. After the front passes Thursday evening, a cooler, drier air
mass pushes in. Lows behind the front on Thursday night look to be in
the upper 20s to lower 30s west of I-65, and mid to upper 30s to the
east. Chilly highs return for Friday with temperatures only reaching
the mid 40s north and west, and the mid 50s south and east.
Temperatures begin to rebound by Saturday as winds shift to
southeasterly. Most locations look to be in the low to mid 60s for
Saturday. /96

MARINE...Strong onshore flow will strengthen overnight into Sunday as
a strong cold front approaches from the northwest. The front will
move over and south of area waters Sunday into Sunday night, with
very strong offshore flow following. A Gale Warning is in effect
beginning 12Z Sunday, lasting through Sunday night. Winds will ease
to SC.Y levels early Monday, then fall into Exercise Caution levels
Monday night. Surface high pressure will move quickly east over the
forecast area Tuesday into Tuesday night, with onshore flow
returning to area waters Tuesday. Another front crossing over the
area Thursday into Thursday night will bring offshore flow back to
area waters Thursday night. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CST tonight for ALZ051>060-261>266.

     High Rip Current Risk through late Sunday night for ALZ265-266.

     High Surf Advisory until midnight CST Sunday night for ALZ265-
     266.

FL...Wind Advisory until midnight CST tonight for FLZ201>206.

     High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

     High Surf Advisory until midnight CST Sunday night for FLZ202-
     204-206.

MS...Wind Advisory until midnight CST tonight for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory until 9 AM CST Sunday for GMZ630>636-650-
     655-670-675.

     Gale Warning from 9 AM Sunday to 4 AM CST Monday for GMZ630>636-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 12:33 AM CSTSpecial Weather StatementMOBChoctaw27 min
Jan 2, 3:46 AM CSTSmall Craft AdvisoryMOB34 hr
Jan 2, 6:59 AM CSTSpecial Weather StatementMOBMarengo46 min
Jan 2, 9:52 AM CSTSpecial Marine WarningMOB38 min
Jan 2, 12:23 PM CSTSpecial Marine WarningMOB67 min
Jan 2, 12:42 PM CSTSpecial Marine WarningMOB48 min
Jan 2, 1:30 PM CSTSpecial Marine WarningMOB90 min
Jan 2, 2:21 PM CSTSpecial Marine WarningMOB39 min
Jan 2, 2:51 PM CSTSpecial Marine WarningMOB84 min
Jan 2, 3:20 PM CSTSpecial Marine WarningMOB55 min
Jan 2, 11:56 AM CSTSpecial Weather StatementMOBOkaloosa34 min
Jan 2, 12:32 PM CSTSpecial Weather StatementMOBOkaloosa13 min

Nearby

Wind Advisories in Alabama, 2022Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.